MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient received an ultrathane mac-loc locking loop multipurpose drainage catheter on (b)(6) 2017 for unspecified drainage.The hub fell off the device on (b)(6) 2017.The circumstances and handling conditions leading to the event are not known.The device was completely explanted and replaced with a new catheter.No further information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control data was conducted during the investigation.During the manufacturing process the cap is pulled over flare until flare is seated against inside bottom of cap.The adapter is then attached to the cap and adhesive is applied to the threads of the adapter to prevent the cap and adaptor from reverse threading.The proximal fitting and tubing diameter are checked during quality control inspection.The device is shipped with an ifu which outlines the potential adverse effects, warnings, and precautions to take when operating the device.A complaint record search showed this was the only complaint related to the lot number and no nonconformances were found on the work order.The device was not returned for further investigation, so there was no evidence to suggest the product was manufactured out of specification.There was no evidence to suggest the product was nonconforming in house or the field.There is no conclusive evidence to suggest the hub fell off due to environmental conditions, so the root cause was deemed inconclusive.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683945
Report Number1820334-2017-01650
Device Sequence Number11277632
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)200123(10)7611760
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;